Journal of Lie Theory
8(1), 163-172 (1998)

Crofton formulae and geodesic distance in hyperbolic spaces

A. G. Robertson

Guyan Robertson
Department of Mathematics
University of Newcastle
NSW 2308

Abstract: The geodesic distance between points in real hyperbolic space is a hypermetric, and hence is a kernel negative type. The proof given here uses an integral formula for geodesic distance, in terms of a measure on the space of hyperplanes. An analogous integral formula, involving the space of horospheres, is given for complex hyperbolic space. By contrast geodesic distance in a projective space is not of negative type.

Classification (MSC91): 22D10

Full text of the article:

[Previous Article] [Next Article] [Table of Contents]